Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 81, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 25, 2021, 7:35 PM CDT for Liberty County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 25, 2021, 8:01 PM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Liberty County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2377 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WUUS54 KHGX 260035
SVRHGX
TXC291-260115-
/O.NEW.KHGX.SV.W.0081.210826T0035Z-210826T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
735 PM CDT Wed Aug 25 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northern Liberty County in southeastern Texas...
* Until 815 PM CDT.
* At 735 PM CDT, a severe thunderstorm was located 9 miles southwest
of Votaw, or 11 miles west of Thicket, moving southwest at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cleveland, Plum Grove, North Cleveland, Romayor, Tarkington Prairie
and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3031 9469 3004 9502 3034 9514 3048 9480
3047 9472 3035 9468
TIME...MOT...LOC 0035Z 048DEG 21KT 3038 9482
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
502
WWUS54 KHGX 260101
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
801 PM CDT Wed Aug 25 2021
TXC291-260110-
/O.CAN.KHGX.SV.W.0081.000000T0000Z-210826T0115Z/
Liberty TX-
801 PM CDT Wed Aug 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIBERTY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3031 9469 3004 9502 3034 9514 3048 9480
3047 9472 3035 9468
TIME...MOT...LOC 0054Z 048DEG 21KT 3028 9495
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:18 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 25, 7:18 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 718 PM CDT Wed Aug 25 2021 .AVIATION [00Z TAF Issuance]... Looks like we'll have a few more hours of active weather for most of our TAF sites as convection (from one outflow boundary) begins to interact with other lingering boundaries in/around the region. Have kept with VCTS wording for now...adding TEMPO groups as this activity nears. Wind gusts and limited visibilites (via the heavy rain) should be the main issues at the terminals. Otherwise, will be expecting things to quiet down later this evening (03-04Z) and through the overnight hours. Light east winds will develop by mid to late morning tomorrow. Increased low-level moisture along with daytime heating and a possible shortwave from the east will like- ly result in scattered shower/thunderstorm coverage (higher along the southern half of the CWA) staring early in the morning...then peaking during the afternoon/early evening. 41 && .PREV DISCUSSION... /ISSUED 327 PM CDT Wed Aug 25 2021/ SHORT TERM [Today Through Thursday Night]... Shower/thunderstorm development is currently ongoing along outflow boundaries south of I-10. Coverage is already more widespread than yesterday due to higher amounts of moisture in place. GOES derived PW values range from 2.0"-2.1" across the area. Forecast soundings still show an inverted-V with dry air in the lowest 5,000 ft above the surface, so gusty winds will be possible this afternoon with any of the stronger thunderstorms. Temperatures this afternoon will reach the mid-to-upper 90s for most locations once again. Some may get lucky with the afternoon downpours and remain below this mark. The upper-level high that remains over the Oklahoma/Texas border today will continue to weaken allowing for moisture to further increase going into Thursday. Additionally, shortwaves will continue to become embedded in the upper-level flow leading to steady PVA across the area. In simpler terms, rain chances will persist overnight and into tomorrow, especially south of I-10 and along the coast. With slightly increased moisture (PW values ranging from 2.1"-2.2") and a surface trough moving into the region on Thursday, rain chances will be a bit higher as coverage of convection will be more widespread than today's. Locally heavy rainfall and gusty winds will remain a concern with any of the stronger storms as forecast soundings still indicate an Inverted-V for Thursday. The higher rain chances do mark the return of slightly cooler temperatures though! Instead of highs in the mid-to-upper 90s like we have seen over the past few days, we'll finally return to near-normal temperatures with highs in the low-to-mid 90s. Batiste LONG TERM [Friday Through Wednesday]... Shower and thunderstorm chances will remain in the forecast Friday, Saturday and Sunday as disturbances generally move westward across the area. Brief locally heavy rainfall will be possible due to high moisture levels (precipitable water values above two inches). Best chances for most spots look to occur during the daytime through early evening hours, but overnight activity could develop too each night, mainly near the coast and offshore. The National Hurricane Center continues to monitor Invest 99L in the central Caribbean Sea. Their 1 PM outlook indicated a 50% chance of tropical cyclone formation through the next 48 hours and an 80% chance through the next five days. Models continue to eventually bring this system near/around/over the Yucatan Peninsula, into the Gulf of Mexico and gradually work it into the northwest Gulf with a landfall some time in a Monday-Tuesday time period as a hurricane as it works its way around the western edge of high pressure. Until this system finally gets organized over the next couple of days, expect models to continue to offer different track and intensity forecasts. Once organization finally does happen, we will begin to get a better feel as to where and when this system will go and how intense it could become. Impacts for our area currently look to be increasing wave heights and rip currents as early as this weekend with the potential for heavy rainfall and winds heading into the start of the week. Continue to closely monitor the official National Hurricane Center forecasts as they take into account the differing model solutions and their associated strengths, weaknesses and weaknesses. Now is the time to review your hurricane preparedness plans/kits to make sure they are up to date. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 77 96 75 91 74 / 20 40 10 40 10 Houston (IAH) 78 95 77 90 76 / 20 60 30 60 20 Galveston (GLS) 81 90 80 89 81 / 40 60 60 60 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Aug 25, 6:21 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
621 PM CDT Wed Aug 25 2021
TXZ176-177-198-252345-
Madison TX-Walker TX-Grimes TX-
621 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Grimes,
southwestern Madison and west central Walker Counties through 645 PM
CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Bedias, or 12 miles west of Huntsville, moving west at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bedias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9567 3067 9566 3060 9601 3085 9601
TIME...MOT...LOC 2321Z 088DEG 15KT 3073 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 7:06 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
706 PM CDT Wed Aug 25 2021
TXZ178-179-200-300-260045-
San Jacinto TX-Northern Liberty TX-Polk TX-Southern Liberty TX-
706 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southeastern San
Jacinto, Liberty and south central Polk Counties through 745 PM
CDT...
At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Alabama-Coushatta
Reservation to 6 miles east of Saratoga. Movement was southwest at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty, Cleveland, Dayton, Shepherd, Ames, Daisetta, Hardin,
Kenefick, Devers, North Cleveland, Dayton Lakes, Tarkington Prairie,
Segno, Moss Hill, Romayor and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3007 9493 3041 9513 3069 9478 3049 9459
3049 9473 3011 9460 3011 9444 2995 9444
TIME...MOT...LOC 0006Z 037DEG 18KT 3061 9476 3025 9443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:06 PM CDT | Special Weather Statement | HGX | Liberty | 39 min |
| Aug 25, 7:56 PM CDT | Special Weather Statement | HGX | Walker | 34 min |
| Aug 26, 10:18 AM CDT | Special Weather Statement | HGX | Brazoria | 42 min |
| Aug 26, 12:24 PM CDT | Special Weather Statement | HGX | Wharton | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.